Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS La Crosse, WI

April 12, 20145 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 3:49 PM CDT for 5 counties in Iowa. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 3:49 PM CDT (20:49 UTC)
Expired
Apr 12, 2014, 4:30 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 135 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 4:01 PM CDTHAIL 0.25New Hampton, IA
Apr 12, 4:16 PM CDTHAIL 13 W Fort Atkinson, IA
Apr 12, 4:20 PM CDTHAIL 0.88Calmar, IACOOPERATIVE OBSERVER MEASURED NICKEL SIZE HAIL IN THE CITY OF CALMAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS53 KARX 122049
SVRARX
IAC037-065-067-089-191-122130-
/O.NEW.KARX.SV.W.0010.140412T2049Z-140412T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN FAYETTE COUNTY IN NORTHEAST IOWA...
  SOUTHERN HOWARD COUNTY IN NORTHEAST IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 430 PM CDT

* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLES
  CITY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  IONIA AROUND 405 PM CDT.
  NEW HAMPTON AROUND 420 PM CDT.
  JERICO AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JACKSON 
JUNCTION...COLWELL COUNTY PARK...MIDWAY...JACKSONVILLE... 
ELDORADO...NORTH WASHINGTON AND OAKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4310 9302 4341 9186 4303 9169 4291 9240
      4291 9303
TIME...MOT...LOC 2047Z 245DEG 24KT 4304 9261 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
5 follow-up statements
511 
WWUS53 KARX 122056
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
356 PM CDT SAT APR 12 2014

IAC037-065-067-089-191-122130-
/O.CON.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FLOYD IA-FAYETTE IA-HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
356 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR FLOYD...NORTHWESTERN FAYETTE...SOUTHERN HOWARD...CHICKASAW AND
SOUTHWESTERN WINNESHIEK COUNTIES...

AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IONIA...OR
NEAR CHARLES CITY...MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  IONIA AROUND 400 PM CDT.
  NEW HAMPTON AROUND 420 PM CDT.
  JERICO AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4310 9302 4341 9186 4303 9169 4291 9240
      4291 9303
TIME...MOT...LOC 2055Z 245DEG 24KT 4306 9254 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
624 
WWUS53 KARX 122103
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT SAT APR 12 2014

IAC067-122111-
/O.CAN.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FLOYD IA-

403 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY NIGHT FOR SOUTHWESTERN WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4320 9254 4341 9186 4303 9169 4291 9240
      4292 9255
TIME...MOT...LOC 2101Z 252DEG 32KT 4310 9210 

$$

IAC037-065-089-191-122130-
/O.CON.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FAYETTE IA-HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
403 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHEASTERN HOWARD...CHICKASAW AND
SOUTHWESTERN WINNESHIEK COUNTIES...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWLER...OR 11
MILES EAST OF NEW HAMPTON...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  PROTIVIN AND WAUCOMA AROUND 405 PM CDT.
  FORT ATKINSON AROUND 415 PM CDT.
  SPILLVILLE AROUND 420 PM CDT.
  CALMAR AROUND 425 PM CDT.
  OSSIAN AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4320 9254 4341 9186 4303 9169 4291 9240
      4292 9255
TIME...MOT...LOC 2101Z 252DEG 32KT 4310 9210 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
122 
WWUS53 KARX 122111
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT SAT APR 12 2014

IAC037-065-089-191-122130-
/O.CON.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FAYETTE IA-HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
411 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHEASTERN HOWARD...CHICKASAW AND
SOUTHWESTERN WINNESHIEK COUNTIES...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
ATKINSON...OR 15 MILES NORTHWEST OF WEST UNION...MOVING NORTHEAST AT
30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  FORT ATKINSON AROUND 420 PM CDT.
  SPILLVILLE AROUND 425 PM CDT.
  CALMAR AND OSSIAN AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4320 9254 4341 9186 4303 9169 4291 9240
      4292 9255
TIME...MOT...LOC 2111Z 245DEG 24KT 4313 9201 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
923 
WWUS53 KARX 122116
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
416 PM CDT SAT APR 12 2014

IAC037-065-089-191-122130-
/O.CON.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FAYETTE IA-HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
416 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHEASTERN HOWARD...EASTERN CHICKASAW
AND SOUTHWESTERN WINNESHIEK COUNTIES...

AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
ATKINSON...OR 14 MILES SOUTHWEST OF DECORAH...MOVING NORTHEAST AT 
30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  FORT ATKINSON AROUND 420 PM CDT.
  SPILLVILLE AROUND 425 PM CDT.
  CALMAR AND OSSIAN AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4321 9242 4337 9184 4303 9169 4296 9225
      4302 9234
TIME...MOT...LOC 2115Z 245DEG 24KT 4314 9198 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
715 
WWUS53 KARX 122124 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
424 PM CDT SAT APR 12 2014

IAC037-065-089-191-122130-
/O.CON.KARX.SV.W.0010.000000T0000Z-140412T2130Z/
FAYETTE IA-HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
424 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN FAYETTE...SOUTHEASTERN HOWARD...NORTHEASTERN
CHICKASAW AND SOUTHWESTERN WINNESHIEK COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALMAR...OR 11
MILES SOUTHWEST OF DECORAH...MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4322 9232 4337 9184 4303 9169 4302 9222
TIME...MOT...LOC 2124Z 246DEG 24KT 4316 9190 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:50 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 12, 2:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CDT SAT APR 12 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 250 PM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND
PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS
FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S
NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S
SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING
OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG
TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF
THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY
AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS
ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY.

NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER
A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES
TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT.
TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY
DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS
AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS
SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED...

IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE
SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN
THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW
WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND
OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER
WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI
THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO
THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100
PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA
THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH
RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL
WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB
TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD
TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH
THE AREA BETWEEN ROUND OF FORCING/ LIFT.

ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI
SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE
CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO
SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS
FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO
LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE
THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED
OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW
MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT
AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA
CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED
SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE
SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING.
WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF
THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN
THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH
RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/
EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN
ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX
WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN
NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER
ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL
GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT APR 12 2014

MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH
BELOW NORMAL TEMPS.

12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH
TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE
NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH
EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY
DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY
FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD.

MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE
BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION
CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM
ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE
SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN
THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO
2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR
MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW
NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE
HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY.
GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES
ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS
MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR
APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF
THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM
ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE
OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR
INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE
NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS
LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS
/CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE
NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER
OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE
HIGHS/LOWS FOR MON/TUE/TUE NIGHT.

FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/...

12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE
MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU
THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE
TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/
STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF
BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN
DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/
THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO
IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE
FOR WED THRU SAT.

TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE
CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF
THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS
WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER
WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/
ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW
PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE
UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING
DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE
CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH
PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT
PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW
NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH
PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO
MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING
MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 240 PM CDT SAT APR 12 2014

MVFR TO IFR CONDITIONS EXPECTED AT THE TAF SITES THOUGH MOST OF THE
RAIN AND THUNDERSTORMS ARE EXPECTED TO STAY OFF TO THE SOUTHEAST.
SOME 2-3KFT CEILINGS HAVE SET UP ACROSS THE REGION AND WILL LIKELY
PERSIST THROUGH TONIGHT/TOMORROW MORNING. SOME RAIN COULD GET INTO
LSE THIS EVENING...BUT IS NOT EXPECTED AT RST. WINDS WILL STAY OUT
OF THE EAST-NORTHEAST THROUGH TOMORROW MORNING.

&&

.HYDROLOGY...
ISSUED AT 250 PM CDT SAT APR 12 2014

ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH
EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE
DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO
2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF
NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE
RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER
FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA
SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES
OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF
BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING
ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST
IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR
THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN
AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION
IS KNOWN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....HALBACH
HYDROLOGY....RRS
Hazardous weather outlook, Apr 12, 1:33 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
133 PM CDT SAT APR 12 2014

MNZ079-086>088-094-WIZ017-029-032>034-131200-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-
133 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061-
131200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
133 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF
THESE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND
WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING...MAINLY BETWEEN 3 PM AND MIDNIGHT.  RAINFALL REPORTS
WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Local storm report, Apr 12, 1:48 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             BIG FLATS               44.12N 89.80W
04/12/2014  E0.25 INCH       ADAMS              WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Apr 12, 2:15 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ADAMS                   43.96N 89.82W
04/12/2014  E0.50 INCH       ADAMS              WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Apr 12, 2:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             ADAMS                   43.96N 89.82W
04/12/2014  E0.50 INCH       ADAMS              WI   PUBLIC

&&

SHEA
Local storm report, Apr 12, 3:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HEAVY RAIN       TUNNEL CITY             44.00N 90.57W
04/12/2014  M1.08 INCH       MONROE             WI   TRAINED SPOTTER

&&

BOYNE
Local storm report, Apr 12, 3:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             CALMAR                  43.18N 91.87W
04/12/2014  M0.75 INCH       WINNESHIEK         IA   CO-OP OBSERVER

            DIME SIZE HAIL REPORTED IN THE CITY OF CALMAR

&&

DTJ
Local storm report, Apr 12, 3:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             GENOA                   43.57N 91.23W
04/12/2014  E0.25 INCH       VERNON             WI   PUBLIC

            PEA SIZE HAIL REPORTED IN THE CITY OF GENOA

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:37 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek38 min
Apr 12, 4:05 PM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 1 more70 min
Apr 12, 4:14 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Apr 12, 4:29 PM CDTSevere Thunderstorm WarningARXAllamakee, Fayette, Winneshiek46 min
Apr 12, 4:54 PM CDTSevere Thunderstorm WarningARXFayette66 min
Apr 12, 5:39 PM CDTSevere Thunderstorm WarningARXClayton, Fayette66 min
Apr 12, 6:07 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette83 min
Apr 12, 6:46 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.